Intravenous Drug Recalled Due to Presence of Particulate Matter

Intravenous Drug Recalled Due to Presence of Particulate Matter
Image: NCCC
July 27, 2015

Teva Parenteral Medicines is announcing a recall of Adrucil, a drug designed to treat skin Keratosis and certain skin cancers.

The recall was initiated after the discovery of the potential presence of particulate matter identified as aggregate of silicone rubber pieces from a filler diaphragm and fluorouracil crystals. Injecting this particulate matter has the potential to result in inflammation, allergic reactions, or the blockage of blood vessels which can lead to life-threatening tissue death. To date, Teva has not received any reports of adverse events related to this recall.

Six lots of the intravenous drug are being recalled. These include lot numbers 31317859B, 31317920B, 31317957B, 31318136B, and 31318138B, all with expiration date of 12/2015. Additionally 31317857B, with an expiration date of 8/2015 is being recalled. The product is distributed nationwide through wholesalers, retailers, and pharmacies.

Teva has notified all direct customers of the recall by mail, issuing an Urgent Drug Recall Letter. Any customer with an existing inventory of the recalled lots should stop use and distribution, and quarantine the product immediately.

For medical related questions please contact Medical Information at 888-838-2872, option 3, then option 4. For a customer service related question, please contact Teva Customer Service at 800-545-8800.